Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Opportunistic InfectionsOpportunistic Infections
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


CMV
Apr 25, 2001

What is CMV? And also does hair seem to fall out with HIV meds or could it be stress. I take viracept and combivir.

Response from Dr. Feinberg

CMV stands for cytomegalovirus. CMV can cause opportunistic infection in people with advanced HIV disease, of which the most common is an eye infection called CMV retinitis.

Hair loss and nail changes have been described with some HIV meds, especially indinavir (Crixivan) and AZT (Retrovir). Stress can also cause hair loss. I have a patient who can tell that her viral load is increasing when her hair starts falling out. There are multiple possible causes of hair loss.


Previous
MONO SPOT Positive
Next
healthy two-year old with localized neck mac infectionm

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement